Alert archive / New Jersey / Special Marine Warnings in 2015

Special Marine Warning 75, NWS Philadelphia/Mount Holly

December 24, 2015

NWS Philadelphia/Mount Holly issued this special marine warning at Dec 24, 2015, 9:18 AM EST. It was in force for 87 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Dec 24, 2015, 9:18 AM EST (14:18 UTC)
Expired
Dec 24, 2015, 10:45 AM EST
In force
87 min
Issued by
NWS Philadelphia/Mount Holly
Area
Storm-based polygon

The radar

The Philadelphia radar (KDIX), 47 km from the middle of the area, began a volume at 14:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 2.3 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2015-12-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2015-12-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 264 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
430 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
264 m²/s²
0-3 km storm-relative helicity
339 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

996 
WHUS51 KPHI 241418
SMWPHI
ANZ451-452-471-472-241545-
/O.NEW.KPHI.MA.W.0075.151224T1418Z-151224T1545Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SPECIAL MARINE WARNING
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
918 AM EST THU DEC 24 2015

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY NJ  HAS ISSUED A

* SPECIAL MARINE WARNING FOR...
  COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20
  NM...
  COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20
  NM...
  WATERS FROM LITTLE EGG INLET NJ TO GREAT EGG INLET NJ OUT 20 TO 40
  NMY FROM 20 TO 40 NM...
  WATERS FROM MANASQUAN INLET NJ TO LITTLE EGG INLET NJ OUT 20 TO 40
  NM...

* UNTIL 1045 AM EST

* AT 917 AM EST...DOPPLER RADAR INDICATED AN AREA OF SHOWERS AND
  SCATTERED STRONG THUNDERSTORMS... CAPABLE OF PRODUCING WINDS TO
  NEARLY 50 KNOTS...LOCATED 14 NM NORTHWEST OF BUOY GE...MOVING EAST
  AT 55 KNOTS.

* LOCATIONS IMPACTED INCLUDE...
  GARDEN STATE SOUTH REEF...LITTLE EGG REEF...SEASIDE PARK...GREAT
  EGG REEF...ATLANTIC CITY REEF...NORTH BEACH HAVEN...BEACH HAVEN...
  SHIP BOTTOM...BRIGANTINE...BARNEGAT LIGHT REEF...GARDEN STATE NORTH
  REEF...FORKED RIVER...HARVEY CEDARS...SILVERTON...GREAT EGG
  INLET...LAVALLETTE...BUOY GE...AXEL CARLSON REEF...POINT PLEASANT
  BEACH AND BARNEGAT LIGHT.

LAT...LON 3956 7334 3900 7372 3930 7478 3931 7478
      3933 7468 3944 7472 3931 7464 3936 7441
      3938 7446 3938 7447 3947 7437 3957 7454
      3951 7430 3992 7411 3995 7420 4010 7406
      4011 7408 3989 7335
TIME...MOT...LOC 1417Z 252DEG 55KT 3945 7484 

$$

PO

What forecasters said that day

The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special marine warning went out at Dec 24, 5:27 AM EST, 3 hours 51 minutes earlier.

Area forecast discussion, Dec 24, 5:27 AM EST, 3 hours 51 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
527 AM EST THU DEC 24 2015

.SYNOPSIS...
A COLD FRONT WILL MOVE ACROSS THE AREA TODAY AND STALLS NEAR THE
AREA THROUGH SATURDAY AS HIGH PRESSURE BRIEFLY BUILDS TO OUR NORTH.
THE FRONT WILL LIFT NORTHWARD AS A WARM FRONT SATURDAY NIGHT AS AN
AREA OF LOW PRESSURE MOVES INTO NEW ENGLAND. A COLD FRONT WILL THEN
PUSH THROUGH THE AREA SUNDAY INTO SUNDAY NIGHT. HIGH PRESSURE
BRIEFLY BUILDS TO OUR NORTH LATE MONDAY INTO EARLY TUESDAY, BEFORE A
SERIES OF FRONTAL BOUNDARIES AFFECT THE AREA DURING THE MIDDLE OF
NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
FOR THE FIRST HALF OF THE DAY, WARM AIR ADVECTION WILL CONTINUE TO
OCCUR AHEAD OF THE ARRIVAL OF THE WEAKENING COLD FRONT WHICH SHOULD
ARRIVE IN THE REGION THIS AFTERNOON. SEE THE CLIMATE SECTION FOR
DETAILS ON RECORDS TODAY AS 6 CLIMATE SITES HAVE ALREADY BROKEN
RECORD HIGHS AS OF 2 AM EST.

IN ADDITION TO THE RECORD HEAT, THE OTHER BIG STORY TODAY WILL BE
THE CHANCES FOR RAIN SHOWERS AND THUNDERSTORMS. MODEL SOUNDINGS FROM
THE NAM, RAP, AND GFS ALL DEPICT A NARROW BUT TALL CAPE PROFILE BY
THIS AFTERNOON. AS A RESULT, IT LOOKS TO BE A LOW CAPE (<500 J/KG)
HIGH SHEAR (40 - 60 KT 0-6 KM BULK SHEAR) ENVIRONMENT. THE SOUTHERN
HALF OF THE REGION IS UNDER A MARGINAL RISK. THERE ARE TWO CAVEATS
THOUGH. FIRST, THERE IS LIMITED UPPER LEVEL SUPPORT AS THE MAIN
UPPER LEVEL SHORT WAVE TROUGH LOOKS TO STAY WELL NORTH OF OUR
REGION. SECOND, GIVEN HOW NARROW THE CAPE PROFILE LOOKS TO BE, IF
TEMPERATURE ARE EVEN JUST A FEW DEGREES LOWER THAN WHAT IS FORECAST,
THE MID LEVEL CAP COULD STAY IN PLACE FOR MOST, IF NOT ALL OF THE
DAY. STILL, GIVEN THE LARGE SHEAR VALUES, ISOLATED ORGANIZED STORMS
ARE POSSIBLE.

AS FOR THE THUNDERSTORM HAZARDS: THE PRIMARY THREAT LOOKS TO BE
STRONG WINDS. THE SKINNY CAPE PROFILE IS TYPICALLY NOT ASSOCIATED
WITH A HIGHER HAIL THREAT AND DESPITE THIS BEING LATE DECEMBER, OUR
MELTING LEVEL IS STILL QUITE HIGH (AROUND 13K FT AGL ON THE 00Z IAD
SOUNDING). AT THIS POINT, I THINK THE THREAT FOR TORNADOES IS
MINIMAL AS ANY THREAT FOR TORNADOES WOULD BE DEPENDENT ON ENHANCED
LOW LEVEL DIRECTIONAL SHEAR RIGHT ALONG THE FRONT. WITH THE FRONT
BECOMING DIFFUSE AS IT MOVES INTO OUR REGION, THERE DOESN'T APPEAR
TO BE MUCH (IF ANY) ENHANCED DIRECTIONAL SHEAR. HEAVIER RAIN
RATES LOOK TO BE CONFINED TO DELMARVA AND FAR SOUTHERN NJ BY
AFTERNOON. EVEN THERE, DO NOT EXPECT RAIN RATES TO APPROACH THE
FLASH FLOOD GUIDANCE OF 2 INCHES (OR MORE) PER HOUR. THUS, THINK
THE FLOODING THREAT IS ALSO QUITE LOW.

THUS, WILL ONLY ADD MENTION IN THE HAZARDOUS WEATHER OUTLOOK FOR
STRONG STORMS WITH GUSTY WINDS.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM FRIDAY/...
FRONT CONTINUES TO BECOME MORE DIFFUSE. COULD CONTINUE TO SEE
SOME LIGHT RAIN MAINLY ALONG AND SOUTHEAST OF THE OLD FRONT.
HOWEVER, DO NOT EXPECT MUCH IN THE WAY OF HAZARDS OR EVEN LONG
DURATION PRECIPITATION SINCE THE UPPER LEVEL LOW WILL BE LIFTING
AWAY FROM OUR REGION THROUGH THIS PERIOD.

&&

.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
AN EXTENDED PERIOD OF UNSETTLED WEATHER AND POSSIBLE WINTRY
PRECIPITATION EARLY NEXT WEEK.

FOR FRIDAY AND FRIDAY NIGHT, THE FRONTAL BOUNDARY WILL BE STALLED
OUT ACROSS THE AREA. MEANWHILE, SEVERAL SHORT WAVE/VORTICITY
IMPULSES WILL BE MOVING ACROSS THE AREA, ESPECIALLY FRIDAY NIGHT.
THIS WILL LEAD TO INCREASING CHANCES FOR SHOWERS THROUGH THE DAY
AND INTO THE OVERNIGHT.

ON SATURDAY, THE FRONT MAY BEGIN SLOWLY TRYING TO ADVANCE NORTHWARD,
BUT WILL STILL BE HUNG UP ACROSS THE AREA. ADDITIONAL VORTICITY
IMPULSES WILL LIFT NORTHWARD ACROSS THE AREA, WHICH WILL KEEP THE
LIKELIHOOD OF SHOWERS ACROSS THE AREA.

BY SATURDAY NIGHT, THE FRONTAL BOUNDARY WILL BE LIFTING NORTHWARD AS
AN AREA OF LOW PRESSURE MOVES INTO THE NEW ENGLAND STATES. THIS WILL
LIFT THE BETTER CHANCES OF PRECIPITATION ACROSS THE NORTHERN HALF OF
THE AREA.

AS WE GO INTO SUNDAY AND SUNDAY NIGHT, THE LOW PRESSURE TO OUR
NORTH WILL MOVE OFFSHORE, PULLING A COLD FRONT ACROSS THE AREA.
THIS FRONT LOOKS TO GET STRETCHED OUT AND LOSE STRONG UPPER
SUPPORT, SO THE PRECIPITATION MAY BREAK UP SOME BEFORE REACHING
THE AREA. HOWEVER, THERE WILL REMAIN A CHANCE OF SHOWERS THROUGH
SUNDAY AND SUNDAY NIGHT.

ON MONDAY, HIGH PRESSURE BUILDS ACROSS NEW ENGLAND, WITH OUR AREA
ON ITS SOUTHERN PERIPHERY. THIS MAY HELP KEEP MONDAY DRY, BUT MUCH
COOLER THAN THE WEEKEND.

MONDAY NIGHT, THE HIGH TO OUR NORTH BUILDS OFFSHORE, AND THE
FRONTAL BOUNDARY TO OUR SOUTH BEGINS TO LIFT BACK NORTHWARD AS A
WARM FRONT. THE FRONT WILL TO OUR SOUTH OVERNIGHT, BUT THERE
COULD BE SOME OVERRUNNING PRECIPITATION DEVELOP ACROSS THE AREA.
WITH COLD AIR IN PLACE, IT LOOKS LIKE WE COULD HAVE SOME WINTRY
PRECIPITATION DEVELOP ACROSS PORTIONS OF THE AREA. GUIDANCE IS
INDICATING THE POTENTIAL FOR A RAIN, SNOW, AND SLEET MIXTURE. IT
IS POSSIBLE THAT IF THE SURFACE REMAINS COLD ENOUGH WHILE WARM AIR
ALOFT CONTINUES TO SURGE IN THAT SOME FREEZING RAIN COULD OCCUR
ACROSS NORTHERN AREAS. STILL PLENTY OF TIME FOR MODELS TO CHANGE,
BUT THERE IS THE POTENTIAL FOR A WINTRY MIX.

AS WE GO INTO TUESDAY, THE WARM FRONT IS EXPECTED TO LIFT ACROSS
OUR AREA. IT IS POSSIBLE THAT SOME COLD AIR COULD GET DAMMED UP
ACROSS THE AREA, KEEPING WINTRY PRECIPITATION IN LONGER ACROSS
NORTHERN AREAS, BUT FOR NOW, GUIDANCE INDICATES THAT IT SHOULD
WARM ENOUGH DURING THE DAY FOR THE PRECIPITATION TO CHANGE OVER
TO RAIN.

OVERNIGHT TUESDAY, A COLD FRONT IS FORECAST TO MOVE ACROSS THE
AREA, WHICH COULD LEAD TO A PERIOD OF DRY WEATHER TUESDAY NIGHT
INTO WEDNESDAY.

&&

.AVIATION /10Z THURSDAY THROUGH MONDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY AND SURROUNDING AREAS.

ANOTHER ROUND OF SHOWERS WILL BE MOVING INTO THE REGION BY 12Z,
RESULTING IN TEMPORARY MVFR CONDITIONS (BOTH FOR VISIBILITY AND
CEILINGS) AS IT MOVES THROUGH THE TAF SITES THROUGH THE MORNING
HOURS. CEILINGS SHOULD GENERALLY BE VFR BETWEEN 18 AND 00Z,
ALTHOUGH THERE MAY BE TEMPORARY VISIBILITY RESTRICTIONS WITH RAIN
SHOWERS. IN ADDITION, ISOLATED THUNDERSTORMS ARE POSSIBLE ACROSS
THE REGION TODAY. AT THIS POINT, THE COVERAGE OF THUNDERSTORMS IS
TOO ISOLATED TO MENTION IN THE TAFS AT THIS TIME. HOWEVER, IF A
THUNDERSTORM DIRECTLY IMPACTS A TAF SITE, GUSTY AND VARIABLE WINDS
AND IFR CONDITIONS ARE POSSIBLE.

ALTHOUGH RAIN CHANCES WILL DECREASE AFTER 00Z, CEILINGS SHOULD LOWER
BACK INTO MVFR CATEGORY, AND PATCHY FOG MAY DEVELOP AS WELL.

OUTLOOK...
FRIDAY...LOW CLOUDS AND FOG EARLY, POSSIBLY IMPROVING DURING THE
DAY INLAND. SHOWERS INCREASING, ESPECIALLY NEAR THE COAST DURING
THE DAY.

FRIDAY NIGHT...SHOWERS INCREASING OVERNIGHT WITH LOW CIGS AND
VSBYS.

SATURDAY-SATURDAY NIGHT...PERIODS OF RAIN WITH LOW CIGS AND
VSBYS.

SUNDAY-SUNDAY NIGHT...CHANCE OF SHOWERS. IMPROVING CIGS AND
VSBYS.

MONDAY...VFR CONDITIONS AND GUSTY WINDS DURING THE DAY.

&&

.MARINE...
SCA CONDITIONS ARE EXPECTED TO CONTINUE ON THE OCEAN WATERS AND THE
LOWER DELAWARE BAY TODAY AND TONIGHT. FIRST DUE TO WIND GUSTS ABOVE
25 KT AND SEAS ABOVE 5 FT. BY TONIGHT THOUGH, WINDS MAY DIMINISH
BELOW 25 KT, BUT SEAS AT OR ABOVE 5 FT ARE EXPECTED TO CONTINUE. ON
THE UPPER DELAWARE BAY WIND GUSTS ABOVE 25 KT ARE POSSIBLE THROUGH
THE DAY.

IN ADDITION, ISOLATED THUNDERSTORMS ARE POSSIBLE LATER TODAY. GUSTY
WINDS WILL BE POSSIBLE IN THE VICINITY OF ANY THUNDERSTORMS.

FOG, WITH VISIBILITIES NEAR 1 MILE WILL CONTINUE TO BE POSSIBLE
THROUGH MID MORNING. PATCHY FOG MAY REDEVELOP TONIGHT.

OUTLOOK...
FRIDAY...A FRONTAL BOUNDARY STALLS NEAR THE AREA. WINDS EXPECTED
TO BE BELOW ADVISORY LEVELS, BUT SMALL CRAFT ADVISORY SEAS MAY
LINGER INTO THE FIRST HALF OF THE DAY, SO SMALL CRAFT EXTENDED
INTO THE AFTERNOON.

FRIDAY NIGHT-SATURDAY NIGHT...A FRONTAL BOUNDARY LINGERS ACROSS
THE WATERS. WINDS MAY RETURN TO SMALL ADVISORY LEVELS, ESPECIALLY
ACROSS THE NORTHERN HALF OF THE WATERS. SEAS LIKELY TO LINGER NEAR
5 FEET.

SUNDAY-MONDAY...SMALL CRAFT ADVISORY LEVEL WIND AND SEAS POSSIBLE
ACROSS THE WATERS AHEAD OF AND BEHIND A COLD FRONT.

&&

.CLIMATE...
YESTERDAY, DECEMBER 23, 6 CLIMATE SITES BROKE OR TIED THEIR DAILY
RECORD HIGHS. ONLY TRENTON AND WILMINGTON DID NOT. RECORD EVENT
REPORTS (RERS) WERE SENT EARLIER ON THOSE RECORD. ALREADY TODAY,
DECEMBER 24, 7 CLIMATE SITES HAVE BROKEN OR TIED THEIR RECORD
HIGHS. AS OF 5 AM EST HERE ARE THE SITES WHICH HAVE SET NEW RECORD
HIGHS: ACY (65), PHL (71), ILG (70), ABE (66), TTN (69), GED
(72), AND RDG (67). WILL HOLD OFF ON ISSUING THESE RERS SINCE
HIGHS SHOULD BE HIGHER THAN WHAT WE'VE ALREADY SEEN. THE RECORD
WARMTH MAY CONTINUE RIGHT INTO THIS WEEKEND ON FRIDAY, DECEMBER
25TH AND SUNDAY, DECEMBER 27TH.

THE FOLLOWING TABLE LISTS THE DAILY RECORD HIGHS FOR DECEMBER 23RD,
24TH, 25TH AND 27TH FOR OUR EIGHT CLIMATE SITES.

SITES   DECEMBER 24       DECEMBER 25      DECEMBER 27
-----   -----------      -----------       -----------

ACY     65 1982           70 1982          67 1973

PHL     64 2014, 1990     68 1964          64 1949

ILG     65 2014           70 1982          65 1973

ABE     62 1990           65 1964          59 1949

TTN     63 2014, 1990     69 1889          63 1949

GED     69 2014           71 1964          69 1973

RDG     63 1990           68 1964          65 1936

MPO     62 1990           60 1965          56 1964

WE MAY APPROACH ALL-TIME MONTHLY RECORD HIGHS (I.E., THE WARMEST DAY
IN DECEMBER) AS WELL.

        MONTHLY RECORD          SITE    HIGHS FOR DECEMBER
DATE(S) SET
----    ------------------      -----------

PHL     73                      12/7/1998, 12/4/1998

ACY     77                      12/7/1998

ILG     75                      12/4/1998

ABE     72                      12/1/2006, 12/4/1998, 12/29/1984

TTN     76                      12/7/1998

GED     77                      12/1/1991

RDG     77                      12/29/1984

MPO     67                      12/13/2015

DECEMBER 2015 IS ON PACE TO SET THE ALL-TIME MONTHLY RECORD FOR THE
WARMEST DECEMBER AT PHILADELPHIA. THE AVERAGE TEMPERATURE FROM
DECEMBER 1-23RD AT PHL AIRPORT IS 50.4F (11.9F ABOVE NORMAL).

OFFICIAL MONTHLY TEMPERATURE RECORDS FOR PHILADELPHIA DATE BACK TO
1872.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...DENSE FOG ADVISORY UNTIL 10 AM EST THIS MORNING FOR ANZ430-431-
     450>455.
     SMALL CRAFT ADVISORY UNTIL 1 PM EST FRIDAY FOR ANZ450>455.
     SMALL CRAFT ADVISORY UNTIL 6 PM EST THIS EVENING FOR ANZ430.
     SMALL CRAFT ADVISORY UNTIL 5 AM EST FRIDAY FOR ANZ431.

&&

SYNOPSIS...ROBERTSON
NEAR TERM...JOHNSON
SHORT TERM...JOHNSON
LONG TERM...ROBERTSON
AVIATION...JOHNSON/ROBERTSON
MARINE...JOHNSON/ROBERTSON
TIDES/COASTAL FLOODING...
CLIMATE...
Hazardous weather outlook, Dec 24, 3:55 AM EST, 5 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
355 AM EST THU DEC 24 2015

DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055-
060>062-070-071-101>106-250900-
NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-
QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-
MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-
CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-
DELAWARE-PHILADELPHIA-WESTERN CHESTER-EASTERN CHESTER-
WESTERN MONTGOMERY-EASTERN MONTGOMERY-UPPER BUCKS-LOWER BUCKS-
355 AM EST THU DEC 24 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW
JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW
JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND
SOUTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

ISOLATED STRONG THUNDERSTORMS WITH GUSTY WINDS ARE POSSIBLE THIS
AFTERNOON.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED IF THUNDERSTORMS DEVELOP THIS
AFTERNOON.

ANZ430-431-450>455-250900-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
355 AM EST THU DEC 24 2015

...DENSE FOG ADVISORY IN EFFECT UNTIL 10 AM EST THIS MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   DENSE FOG ADVISORY.

ISOLATED STRONG THUNDERSTORMS WITH GUSTY WINDS ARE POSSIBLE THIS
AFTERNOON.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED IF THUNDERSTORMS DEVELOP THIS
AFTERNOON.

In the hours before

Special weather statement, Dec 24, 8:25 AM EST, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
825 AM EST THU DEC 24 2015

DEZ003-004-241400-
DELAWARE BEACHES-INLAND SUSSEX-
825 AM EST THU DEC 24 2015

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN SUSSEX COUNTY...

AT 823 AM EST...AN AREA OF SHOWERS AND AN ISOLATED STRONG
THUNDERSTORM WAS NEAR SALISBURY MARYLAND...MOVING EAST AT 70 MPH.

WIND GUSTS UP TO 50 MPH ARE POSSIBLE WITH THESE SHOWERS AND STORMS.

LOCATIONS IMPACTED INCLUDE...
MILLSBORO...SELBYVILLE...DELMAR...DAGSBORO...MILLVILLE...GUMBORO...
LONG NECK...OCEAN VIEW...FRANKFORD AND SOUTH BETHANY.

LAT...LON 3846 7566 3866 7514 3864 7514 3863 7512
      3868 7507 3862 7507 3862 7511 3859 7521
      3857 7518 3859 7514 3858 7507 3860 7507
      3860 7510 3861 7506 3860 7506 3845 7505
TIME...MOT...LOC 1323Z 247DEG 59KT 3841 7555

PO
Special weather statement, Dec 24, 8:51 AM EST, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
851 AM EST THU DEC 24 2015

DEZ002-NJZ021>023-025>027-241445-
KENT-CAPE MAY-ATLANTIC-CUMBERLAND-COASTAL OCEAN-COASTAL
ATLANTIC-SOUTHEASTERN BURLINGTON-
851 AM EST THU DEC 24 2015

...AN AREA OF SHOWERS WITH GUSTY WINDS WILL AFFECT NORTHEASTERN
KENT...SOUTHEASTERN CAMDEN...SOUTHEASTERN GLOUCESTER...WESTERN CAPE
MAY...ATLANTIC...SOUTHEASTERN SALEM...SOUTH
CENTRAL OCEAN...CUMBERLAND AND SOUTHEASTERN BURLINGTON
COUNTIES...

AT 849 AM EST...SHOWERS WERE LOCATED OVER CENTRAL DELAWARE ABOUT
NORTHEAST OF DOVER...MOVING NORTHEAST AT 70 MPH. THEY WILL RACE
ACROSS DELAWARE BAY AND INTO SOUTHERN NEW JERSEY THROUGH 10 AM.

WIND GUSTS UP TO 50 MPH ARE POSSIBLE WITH THESE SHOWERS.

LOCATIONS IMPACTED INCLUDE...
VINELAND...ATLANTIC CITY...MILLVILLE...BRIDGETON...CUMBERLAND...
PLEASANTVILLE...HAMMONTON...BRIGANTINE...NORTHFIELD...ABSECON...
BUENA...EGG HARBOR CITY...LAUREL LAKE...TUCKERTON...WEYMOUTH...
WOODBINE...ESTELL MANOR...NEWFIELD...PORT REPUBLIC AND GREENWICH.

LAT...LON 3962 7439 3961 7420 3943 7434 3933 7468
      3899 7488 3899 7496 3917 7490 3918 7515
      3930 7526 3910 7542 3926 7551 3956 7524
      3946 7508 3956 7507 3973 7474 3961 7460
      3970 7413
TIME...MOT...LOC 1349Z 245DEG 59KT 3922 7537

PO

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 24, 8:38 AM ESTSpecial Marine WarningPHI37 min
Dec 24, 8:51 AM ESTSpecial Weather StatementPHIAtlantic, Cape May, Cumberland54 min

Nearby

Special Marine Warnings in New Jersey, 2015Every special marine warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.